MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229970
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.The product analysis is anticipated but has not been completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The doctor reported that after the procedure, during extubation, that the lumen of the flex emg tube was blocked.
 
Additional Manufacturer Narrative
The completed product analysis indicated that one opened sample of part number 8229970 from lot number 0214631143 was received.In the "as received" condition there was no occlusion of the main tube inside diameter.A syringe was used to inflate the cuff with 15cc of air , and the inside diameter delaminated within 10 seconds blocking a portion of the airway path.Which would have resulted in the reported event.The approximate location / orientation of the occlusion on the inside diameter was proximal to the inflation assembly and approximately 45 degrees out.The tube was deflated with no issue, and the obstruction receded.The analysis concluded that an out of specification condition was present which would have resulted in the reported malfunction.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7469610
Report Number1045254-2018-00179
Device Sequence Number173405
Product Code ETN
UDI-Device Identifier20643169358809
UDI-Public20643169358809
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model Number8229970
Device Catalogue Number8229970
Device Lot Number0214631143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date05/25/2018
Patient Sequence Number1